nap time tremors--anyone else?

Discussion in 'Fibromyalgia Main Forum' started by starstella, Jul 15, 2003.

  1. starstella

    starstella New Member

    About 6 months ago my doc prescribed klonopin for me because I was being awakened at night by tremors in either my hands, arm, shoulder, etc. This combination of ambien and klonopin keeps me asleep except for trips to the bathroom. However, if I take a daytime nap, I get lots of tremors and twitches, lately to the point of sometimes even biting the inside of my mouth. I guess this is a symptom of the brain misfiring that Dr. Cheney talks about in the article about Klonopin. I will discuss this with my doc next visit but was wondering if anyone else has this happen to them. It's a little scary.
  2. Shirl

    Shirl New Member

    Shalom, Shirl
  3. starstella

    starstella New Member

    bumping again. i don't think i'm alone with this. hands or feet going a mile a minute until it wakes me up and then it stops, shoulders twitch towards the center of my chest,head shaking back and forth, teeth suddenly clench shut, etc.
  4. Mrs. B

    Mrs. B New Member

    like you described pretty bad for a while and even on ambien somewhat. I get it now but, rarely. I no longer take ambien to sleep I take Zanaflex... just about 1 -2 mg before bed. It's a muscle relaxer and helps with the twitching, sleep and TMJ. Hope this helps you get on the right track for you. I liked the Ambien when I was taking it but, it stopped working for me and I had much better results when I changed.

    Lisa
  5. COOKIEMONSTER

    COOKIEMONSTER New Member

    Hi Starstella,

    I too have had the symptom of tremors after a nap during the day which scares the living he** out of me sometimes. I find myself awaken by either a phone call, mailman or what have you and my whole body goes into twiching, tremor mode, not major tremor, but to the point that I am afraid to move.

    I notified my rhuemy and he prescribed Ultracet for the problem. Seems that our brain backfires at some point which causes the twitching and tremors....as he put it, we have small seizures going off in our bodies.

    My only problem with this medication is that it came with an insert stating something to the effect that if you have a life threating allergy to Codeine then you should not take this medication. I informed my rheumy on my next visit to him because I really was afraid to take this medication. I am allergic to Codeine and he informed me that Ultracet did not contain any Codeine. So I starting taking the medication.

    Three days later after taking Ultracet, I started having some bad symptoms. First it started with itching under the skin....as though there were little creatures in my body. It felt as though there was a fly or a piece of hair that I could not find to remove....something awful. The next thing I noticed after a couple of days what that my tears burned my face and I could not even urinate because it burned so much. So I printed a report from the website on Ultracet to provide to my Rhuemy on August 1, since he did not believe me in the first place.

    Believe me your not alone.
  6. starstella

    starstella New Member

    as i said in my post, this really scares me. it's bad enough having the muscle pains, but when this neurologic stuff starts happening, i wonder how sick this DD is making me.